Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Wilmington, OH

April 26, 2007Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 26, 2007, 7:52 PM EDT for Ross County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2007, 7:52 PM EDT (23:52 UTC)
Expired
Apr 26, 2007, 8:30 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Ross County, OH

The radar

The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:45 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 26, 7:45 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT THU APR 26 2007

.AVIATION /00Z-24Z/...
STRONG CONVECTION AHEAD OF COMPLEX LOW PRESSURE CONTINUES. EXPECT
CONVECTION TO DIMINISH BY 04Z WHEN DEEPER MOISTURE LIFTS NORTHEAST.
MODELS INDICATE PERSISTENT LOW LEVEL MOISTURE SO KEPT MVFR CEILINGS
THROUGH THE FORECAST. BACKED OFF ON SHOWERS LATE IN THE FORECAST
SINCE THERE WILL BE LITTLE FORCING. GUSTY WINDS WILL OCCUR IN THE
TIGHT GRADIENT BEHIND THE LOW AS IT MOVES THROUGH THE GREAT LAKES.
&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ILN CURRENTLY GOING INTO SEVERE OPERATIONS SO WILL NEED TO KEEP
THIS BRIEF. TOR WATCH 191 ISSUED FOR THE ENTIRE CWA THROUGH 10 PM.
LINE OF CONVECTION HAS DEVELOPED ACROSS FAR WRN CWA AND IS
BEGINNING TO REACH SEVERE LEVELS. 18Z ILN SOUNDING INDICATES CAPE
SLIGHTLY HIGHER THAN MODELS HAD INDICATED...LIKELY DUE TO BREAKS
IN THE CLOUDS ACROSS MUCH OF THE REGION. MODIFIED SOUNDINGS
INDICATE CAPE SHOULD INCREASE TO AOA 1000 J/KG THROUGH THE
AFTERNOON SO EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY.
LOW LEVEL AND DEEP LAYER SHEAR ARE FAVORABLE FOR ORGANIZED
STORMS...INCLUDING SUPERCELLS AND ISOLATED TORNADOES. IN
ADDITION...18Z ILN SOUNDING INDICATES MORE MIDLEVEL DRY AIR THAN
MODELS HAD FORECAST...SO WILL NEED TO KEEP A WATCH FOR DAMAGING
WIND THREAT. COLD FRONT TIMED INTO WRN CWA BETWEEN 00Z AND 03Z AND
OUT OF EASTERN CWA BY 06Z...WITH TSRA THREAT DIMINISHING AFTER
FRONTAL PASSAGE. LOW LEVELS ARE VERY MOIST TOMORROW AND EXPECT OVC
SKIES AND SCATTERED SHOWERS...CLEARING OUT BY SATURDAY.

HAWBLITZEL

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MID LEVEL RIDGING FORECAST TO DEVELOP ACROSS THE REGION THROUGH
EARLY NEXT WEEK. THIS WILL LEAD TO DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH DOWN FROM
THE NORTH TUESDAY NIGHT AND WEDNESDAY. THIS MAY BE ENOUGH TO KICK
OFF A FEW SHOWERS AND THUNDERSTORMS...BUT DIURNAL TIMING IS NOT VERY
FAVORABLE SO WILL JUST KEEP A LOW CHANCE POP IN THE FORECAST. WILL
THEN TRY TO DRY THINGS OUT FOR THURSDAY AS SURFACE HIGH BUILDS DOWN
INTO THE AREA.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 26, 2:39 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT THU APR 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
239 PM EDT THU APR 26 2007

...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TORNADO WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Apr 26, 5:36 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     CONNERSVILLE            39.66N 85.14W
04/26/2007  E60 MPH          FAYETTE            IN   LAW ENFORCEMENT

0430 PM     HAIL             FORT LORAMIE            40.35N 84.37W
04/26/2007  E0.75 INCH       SHELBY             OH   TRAINED SPOTTER

0440 PM     TSTM WND DMG     3 W SIDNEY              40.29N 84.22W
04/26/2007                   SHELBY             OH   AMATEUR RADIO

            LARGE TREE LIMB DOWNED ACROSS RAILROAD TRACKS NEAR
            INTERSECTION OF STATE ROUTE 47 AND HARDIN-WAPOK ROAD.

0500 PM     TSTM WND DMG     2 W JACKSON CENTER      40.44N 84.08W
04/26/2007                   SHELBY             OH   LAW ENFORCEMENT

            FIVE POWER POLES DOWNED IN A ROADWAY.

&&

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:30 PM EDTSevere Thunderstorm WarningILNShelby30 min
Apr 26, 4:58 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan32 min
Apr 26, 6:31 PM EDTTornado WarningILNBrown29 min
Apr 26, 6:43 PM EDTTornado WarningILNAdams32 min
Apr 26, 7:12 PM EDTTornado WarningILNAdams33 min
Apr 26, 7:25 PM EDTSevere Thunderstorm WarningILNAuglaize50 min
Apr 26, 7:28 PM EDTTornado WarningILNPike, Scioto47 min
Apr 26, 7:47 PM EDTSevere Thunderstorm WarningILNClermont23 min
Apr 26, 5:44 PM EDTSevere Thunderstorm WarningILNBracken, Robertson46 min
Apr 26, 6:12 PM EDTTornado WarningILNMason33 min
Apr 26, 2:24 PM EDTSevere Thunderstorm WarningILNFayette, Wayne51 min
Apr 26, 2:40 PM EDTTornado WarningILNWayne35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.